# SDR CA990310098

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: 31708001A
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) NR 2 ENGINE WAS SHUTDOWN SHORTLY AFTER TAKEOFF DUE TO OIL PRESSURE DROPPING.   AIRCRAFT RETURNED TO ITS DEPARTURE POINT.  POST-FLIGHT INSPECTION FOUND THE OIL TANK VERY LOW AND THE REDUCTION GEARBOX AND AC GENERATOR FLAGS DISPLAYED. FURTHER INSPECTION REVEALED THE AC GENERATOR HAD SUFFERED A CATASTROPHIC FAILURE.  MAINTENANCE FLUSHED THE ENGINE OIL SYSTEM, REPLACED THE NECESSARY FILTERS, COMPLETED SEVERAL GROUND RUNS, AND DEEMED THE ENGINE FIT FOR FERRY FLIGHT TO HOME BASE. AT HOME BASE,  AC GENERATOR WAS REPLACED, GROUND RUNS COMPLETED, AND SYSTEMS CHECKED SERVICEABLE.  THE AIRCRAFT WAS RETURNED TO SERVICE.
